Alert archive / Oklahoma / River Flood Warnings in 2012

River Flood Warning 37, NWS Shreveport, LA

March 20, 2012McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Mar 20, 2012, 6:21 AM CDT for McCurtain County, Oklahoma. It took effect at Mar 20, 2012, 10:34 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 6:21 AM CDT (11:21 UTC)
In effect from
Mar 20, 2012, 10:34 AM CDT
Expired
Mar 20, 2012, 8:57 PM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Moderate

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Glover River at Glover (GLOO2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07337900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS44 KSHV 201121
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT TUE MAR 20 2012

OKC089-211121-
/O.NEW.KSHV.FL.W.0037.120320T1534Z-120321T2112Z/
/GLOO2.2.ER.120320T1534Z.120320T1800Z.120321T0312Z.NO/
621 AM CDT TUE MAR 20 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GLOVER RIVER AT GLOVER OKLAHOMA.
* FROM THIS MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 530 AM TUESDAY THE STAGE WAS 6.1 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS TUESDAY MORNING AND
  CONTINUE TO RISE TO NEAR 21.3 FEET BY THIS TUESDAY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS TUESDAY EVENING.
* IMPACT...AT 22.0 FEET...MAJOR FLOODING WILL TAKE PLACE ON THE GLOVER
  RIVER WEST OF GLOVER OKLAHOMA TO ITS CONFLUENCE WITH THE LITTLE 
  RIVER WITH SEVERAL HUNDREDS OF ACRES INUNDATED.

&&
 
LAT...LON 3431 9498 3430 9487 3410 9488 3402 9494 3403 9497

$$
2 follow-up statements
780 
WGUS84 KSHV 201434
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CDT TUE MAR 20 2012

OKC089-211434-
/O.EXT.KSHV.FL.W.0037.120320T1755Z-120321T2114Z/
/GLOO2.2.ER.120320T1755Z.120321T0000Z.120321T0314Z.NO/
934 AM CDT TUE MAR 20 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE GLOVER RIVER AT GLOVER OKLAHOMA.
* FROM THIS AFTERNOON TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 830 AM TUESDAY THE STAGE WAS 9.4 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS TUESDAY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 19.4 FEET THIS TUESDAY EVENING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE THIS TUESDAY EVENING.
* IMPACT...CONSIDERABLE LOWLAND FLOODING.  MOVE LIVESTOCK AND EQUIPMENT
  TO HIGHER GROUND.

&&
 
LAT...LON 3431 9498 3430 9487 3410 9488 3402 9494 3403 9497

$$
903 
WGUS84 KSHV 210157
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CDT TUE MAR 20 2012

OKC089-210227-
/O.CAN.KSHV.FL.W.0037.000000T0000Z-120321T2114Z/
/GLOO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
857 PM CDT TUE MAR 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE GLOVER RIVER AT GLOVER OKLAHOMA.
* AT 8:30 PM TUESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.7 FEET.  THE 
  RIVER WILL FALL TO 5.8 FEET BY WEDNESDAY MORNING.

&&
 
LAT...LON 3431 9498 3430 9487 3410 9488 3402 9494 3403 9497

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:09 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 20, 4:09 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 AM CDT TUE MAR 20 2012

.DISCUSSION...
CLOSED UPPER LOW CENTERED OVER EASTERN NEW MEXICO THIS MORNING
WILL DRIFT SLOWLY EAST OVER THE NEXT 24 HOURS. MODELS AGREE ON A
LOCATION AROUND KSPS. THIS WILL ALLOW A SLOW MOVEMENT OF THE
WIDESPREAD TEXAS CONVECTION...NOW LOCATED FROM NEAR KLRD TO KTXK...
TO SHIFT EAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS. WILL
KEEP THE CURRENT FLASH FLOOD WATCH AS IS...WHICH BASICALLY
FOLLOWS THIS SLOW MOVEMENT. WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY...
AS A CAPPED ATMOSPHERE CONTINUES AHEAD OF THE CONVECTION...WHERE THE
WARMER SURFACE TEMPERATURES ARE EXPECTED THIS AFTERNOON.
HOWEVER...WITH A 60 KT LOW LEVEL JET IN PLACE...DAMAGING WIND IS
POSSIBLE IN ANY THUNDERSTORM. ALSO LOW LEVEL WIND SHEAR WOULD BE
CONDUCIVE TO ROTATING STORMS...BUT IF COOL OUTFLOW FROM EXISTING
CONVECTION OVERTAKES THE HIGHER TEMPS AND DEWPOINTS...CHANCES OF
A SPIN UP WOULD BE GREATLY DIMINISHED. ON WEDNESDAY...THE
EASTWARD PROGRESSION OF THE UPPER LOW STOPS...SO RAINFALL LIKELY
TO CONTINUE ACROSS MUCH OF THE CWA. RAINFALL RATES SHOULD DIMINISH
SOME...SO FLOODING MAY BECOME RESTRICTED TO RIVERS ONLY. BY
THURSDAY...DRY AIR IS ENTRAINED INTO THE CIRCULATION AROUND THE
LOW...WITH RAIN CHANCES DECREASING AREA WIDE. ON FRIDAY...THE LOW
MOVES NORTHEAST...LEAVING DRY AIR OVER THE CWA FOR THE REMAINDER
OF THE SEVEN DAY FORECAST PERIOD.

TEMPERATURES WILL BE DIFFICULT TO PREDICT TODAY...AS COOL OUTFLOW
FROM CURRENT CONVECTION SPREADS EAST. THINK THERE WILL A SHARP
LINE SET UP BETWEEN THE CONVECTIVE OUTFLOW AND WARM AIR...BUT THE
LOCATION IS A GUESS...WITH WARM AIR POSSIBLY SHIFTING BACK WEST IN
THE AFTERNOON. WITH SOUTHERLY SURFACE WIND EXPECTED TO CONTINUE IN
THE SHORT TERM...TRENDED ABOVE GUIDANCE UNTIL THE SYSTEM LEAVES
THE AREA.

&&

MVFR/VFR FLIGHT CATEGORIES ARE BEING OBSERVED ACROSS THE AREA THIS
MORNING...AS WE CONTINUE TO WAIT ON TSRA ACTIVITY TO MOVE DEEP INTO
THE AREA. TSRA ACTIVITY WILL LIKELY AFFECT THE TYR AND TXK TERMINALS
BEFORE THE 12Z ISSUANCE. BOTH THESE TERMINALS ARE REPORTING
LIGHTNING WITHIN DISTANCE. A WET FORECAST IS STILL IN STORE FOR MANY
OF THE ARKLATEX TERMINALS TODAY...AS TSRA WILL BE COMMON THROUGHOUT
THE 12Z TAF PERIOD. VFR FLIGHT CATEGORIES WILL PREVAIL AFTER 15Z
ACROSS MUCH OF THE AREA...EXCEPT WHEN TSRA ACTIVITY IS OCCURRING
MVFR/IFR WILL BE MORE COMMON FOR CIG AND VSBY. THE PREVAILING WIND
WILL REMAIN SOUTHERLY ACROSS THE AREA AT 15 TO 25 KTS...BUT COULD BE
MUCH STRONGER AND VARIABLE NEAR +TSRA ACTIVITY. /11/

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  59  69  51  76 /  90  90  70  40  10
MLU  82  67  72  55  73 /  70  90  90  60  10
DEQ  66  50  65  48  69 / 100  80  50  40  10
TXK  76  55  67  50  71 /  90  80  60  40  10
ELD  81  65  69  50  73 /  90  90  70  60  10
TYR  66  51  67  53  74 / 100  40  30  20  10
GGG  71  54  69  51  76 / 100  70  50  20  10
LFK  78  60  69  50  78 / 100  70  60  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARZ071>073.

     FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: ARZ061-071>073.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070.

LA...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: TXZ138-151-153-167.

     FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: TXZ152-153-165>167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>151.

&&

14/11
Hazardous weather outlook, Mar 20, 5:43 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT TUE MAR 20 2012

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>151-201700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
543 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL IMPACT MUCH OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS TODAY AND TONIGHT. A FEW STORMS
MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING WIND THE MAIN
THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS CONTINUE TO
DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL TOTALS
TODAY AND TONIGHT OF UP TO 4 INCHES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-
201700-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
543 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL IMPACT MUCH OF DEEP EAST TEXAS...NORTH
LOUISIANA AND SOUTH CENTRAL ARKANSAS LATER TODAY AND TONIGHT.
A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...WITH DAMAGING
WIND THE MAIN THREAT. FLASH FLOODING IS ALSO POSSIBLE AS STORMS
CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS. RAINFALL
TOTALS THROUGH TONIGHT OF UP TO 3 INCHES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Mar 20, 3:28 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 AM CDT TUE MAR 20 2012

TXZ108>110-124-136-200930-
CAMP-FRANKLIN-SMITH-TITUS-WOOD-
328 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...SMITH...TITUS...WOOD AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     GOLDEN...HAINESVILLE...HOARD...MINEOLA...NEWSOME...PLEASANT
     GROVE...PURLEY...QUITMAN...SCROGGINS AND WINNSBORO...

AT 325 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VAN...OR 10 MILES SOUTHWEST OF
MINEOLA...MOVING NORTHEAST AT 35 MPH.

MOTHBALL SIZE HAIL...AND WINDS 35 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

06
Local storm report, Mar 20, 5:10 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
03/20/2012                   WOOD               TX   LAW ENFORCEMENT

            TREES REPORTED DOWN INSIDE AND OUTSIDE MINEOLA CITY
            LIMITS BY MINEOLA PD.

&&

20
Local storm report, Mar 20, 5:13 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     FLASH FLOOD      2 N BULLARD             32.17N 95.32W
03/20/2012                   SMITH              TX   LAW ENFORCEMENT

            SHERIFF REPORTED WATER OVER FM 344 AT HIGHWAY 69.

&&

20
Local storm report, Mar 20, 6:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 AM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      5 N BULLARD             32.21N 95.32W
03/20/2012                   SMITH              TX   BROADCAST MEDIA

            FLOODING REPORTED AT THE INTERSECTION OF FM 346 AND US
            HWY 69

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:30 PM CDTRiver Flood WarningSHVMcCurtain4 days
Mar 20, 6:23 AM CDTRiver Flood WarningSHVMcCurtain24 hr
Mar 20, 9:31 AM CDTRiver Flood WarningSHVMcCurtain3 days
Mar 20, 11:42 AM CDTFlash Flood WarningSHVMcCurtain4 hr

Nearby

River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.